Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 13, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 24, 2008, 2:09 PM PDT. It took effect at Aug 25, 2008, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2008, 2:09 PM PDT (21:09 UTC)
- In effect from
- Aug 25, 2008, 10:00 AM PDT
- Expired
- Aug 25, 2008, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 242109 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 209 PM PDT SUN AUG 24 2008 NVZ451-452-250515- /O.UPG.KLKN.FW.A.0009.080825T1700Z-080826T0300Z/ /O.NEW.KLKN.FW.W.0013.080825T1700Z-080826T0300Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 209 PM PDT SUN AUG 24 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY FOR NORTHERN NEVADA... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED OVER NORTHERN NEVADA MONDAY. WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH ARE EXPECTED FROM THE LATE MORNING THROUGH THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HARMER
2 follow-up statements
000 WWUS85 KLKN 251037 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 337 AM PDT MON AUG 25 2008 NVZ451-452-260300- /O.CON.KLKN.FW.W.0013.080825T1700Z-080826T0300Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 337 AM PDT MON AUG 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS NORTHERN NEVADA. A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL APPROACH THE AREA AND BRING SOUTHWEST TO WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH FROM LATE THIS MORNING THROUGH THIS EVENING...AND COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ROOD
000 WWUS85 KLKN 252111 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT MON AUG 25 2008 NVZ451-452-260300- /O.CON.KLKN.FW.W.0013.000000T0000Z-080826T0300Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 211 PM PDT MON AUG 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL CONTINUE TO MOVE EAST INTO TONIGHT. AHEAD OF THIS SYSTEM...SOUTHWEST TO WESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS EVENING...COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 24, 1:58 PM PDT, 11 minutes earlier.
Area forecast discussion, Aug 24, 1:58 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 158 PM PDT SUN AUG 24 2008 .SYNOPSIS...LOW PRESSURE IN THE PACIFIC NORTHWEST WILL BRING GUSTY WINDS TO THE REGION ON MONDAY AHEAD OF A COLD FRONT. DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. A FEW LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER EASTERN NV WILL DIMINISH AFTER SUNSET. AS UPPER TROF AXIS MOVES ALONG WEST COAST MONDAY... WINDS INCREASE OVER CWA IN THE AFTERNOON. EXPECT WIND GUST 30 TO 40 MPH NORTHERN ZONES AND 20 TO 30 MPH SOUTHERN PORTIONS. GUSTS AT HIGHER ELEVATION MAY REACH 45 MPH AT TIMES. GFS HAVE LIS NEAR ZERO WHITE PINE COUNTY MONDAY...BUT HAVE NO MENTION OF TSTMS AS WINDS SHOULD SHEAR TSTMS APART. WINDS EXPECTED TO DECOUPLE MONDAY EVENING AFTER 8 PM. RIDGE REBUILDS OVER THE EASTERN PACIFIC WITH LIGHT NORTHWEST FLOW OVER CWA MONDAY NIGHT INTO TUESDAY. THIS ALLOWS DAYTIME MAX TEMPERATURES TO BRIEFLY COOL DOWN ABOUT 10 DEGREES TO NEAR NORMAL READING. HARMER .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODELS IN GOOD AGREEMENT THE WEEK SHOWING NRN AND CNTRL NV UNDER THE INFLUENCE OF HIGH PRESSURE IN THE ERN PACIFIC. GFS AND ECMWF SHOWS WEAK COLD FRONT EXITING ERN NV LATE ON TUESDAY...BRINGING SOME COOLER AIR INTO THE AREA FOR THE EARLY PART OF THE WEEK. CONTINUED TO LOWER MIN TEMPS SEVERAL DEGS ON TUESDAY NIGHT...WITH A VERY DRY AIR MASS OVER NV ALONG WITH A WEAK SURFACE PRESSURE GRADIENT. MOS VALUES IN AGREEMENT SHOWING MIN TEMPS IN THE UPPER 30S TO LOW 40S ACROSS THE AREA EARLY WEDNESDAY MORNING...EXPECT LOW TEMPS TO BE IN THE MID 30S TO MID 40S ACROSS MOST VALLEY LOCATIONS WITH SOME OF THE SHELTERED HIGHER VALLEYS ACROSS ERN NV SLIGHTLY BELOW FREEZING EARLY WEDNESDAY MORNING. HIGH TEMPS WILL SLOWLY MODERATE TO THE LOW 90S BY THE END OF THE WEEK AS THE PACIFIC HIGH PRESSURE SHIFTS SOUTH AND EAST...ALLOWING MID TO UPPER LEVEL WINDS TO BACK OUT OF THE WEST AND SOUTHWEST. GFS AND ECMWF SHOWS DEEP SUBTROPICAL MOISTURE DRIFTING NORTH INTO CNTRL AND NE NV BY SATURDAY AND SUNDAY AS AN UPPER LEVEL TROUGH DIGS SOUTHEAST OFF THE PACIFIC NW COASTLINE. STARTED INCREASING POP THROUGH THE WEEKEND AND INTRODUCED SHOWERS AND TSTORMS TO THE FORECAST...MAINLY ACROSS CNTRL NV FOR NOW. GFS SHOWS PW/S INCREASE TO NEAR 1 INCH ACROSS MOST OF THE AREA WITH SOME JET DYNAMICS OVER NRN NV. ECMWF SHOWS A SIMILAR SOLUTION...BUT POSITIONS THE TROUGH AXIS FURTHER EAST OVER THE AREA COMPARED TO THE GFS...WHICH MAY ADVECT DRIER AIR INTO THE REGION LIMITING SOME TSTORM DEVELOPMENT ACROSS THE NORTHWESTERN ZONES. REGARDLESS...WILL MONITOR THIS THROUGH THE WEEK WITH HEAVY RAINFALL AND STRONG TSTORMS POSSIBLE NEXT WEEKEND. TT .AVIATION...MOSTLY CLEAR SKIES EXPECTED INTO TONIGHT WITH LIGHT WINDS. && .FIRE WEATHER...A FEW LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER EASTERN NV...THEN CLEARING SKIES AS STABLE AIRMASS MOVES IN. MODELS CONSISTENT WITH FORECASTING GUSTY WINDS OF 30 TO 40 MPH OVER NORTHERN NEVADA MONDAY AFTERNOON...THEREFORE HAVE UPGRADED THE FIRE WEATHER WATCH TO A WARNING FROM 11 AM TO 8 PM MONDAY. AT THE SAME TIME...HUMIDITIES REMAIN BELOW 15% MOST AREAS. FIRE WEATHER ZONE 454 NOT INCLUDED IN THE WARNING...BUT GUSTY WINDS EXPECTED IN THE 25 TO 30 MPH RANGE MONDAY AFTERNOON WITH LOCAL AREAS REACHING 35 MPH. && .LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WARNING IN EFFECT MONDAY FROM 11 AM TO 8 PM FOR FWZ/S 451 AND 452.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:30 AM PDT | Fire Weather Watch | LKN | 12 hr |
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.